Posted by: lyn | 2013-02-02


medication too much??

my daughter is 13yr and just in high school. she is ADHD wth oppositional defiant syndrome. she is going through a very bad patch with adolence and we are getting divorced. the doctor has prescribed more meds and i just would like to know if this is possible. she has 2 x 30mg ritalin in the morning and 20mg ritalin in the afternoon, he has prescribed stratera now as well. she is very moody and obnoxious in the morning before her ritaln and around 4pm in the afternoon after ritalin has worn off. she does take 125mg serequal but her mood it terrible and abrasive. will the stratera help or is it more of the same thing?

Expert's Reply


ADHD Expert

Dear Lyn,

As Ritalin is a stimulant and Strattera a non-stimulant, the two medications work on different neurotransmitters. From the title of your post I am not sure if you are concerned about the dosages or the number of medications, either way please raise any questions you may have with your prescribing doctor.

Kind regards,

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: Ansa | 2013-02-11

My daughter was diagnosed with Adhd in 2011. Was on Strattera 25mg(weighing 30kg) and the doctor now (2013) precsribed 40mg of Strattera and her weight is 32kg?
I can''t give the medication with a peace of mind. She was doing very well in her shcool work last year, just some days she was struggling to concentrate. Her mood is also a puzzle, some days she is doing fine and other days she is crying over small this, or she gets angry over small things. The doctor and Psychiatrist did evaluate her, but want me to sent her to a " school with special needs"  and I dont think that will help her, I think she will be worse off because she will be bullied.
Please Help me.
Thank you.

Reply to Ansa

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.